Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 96, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 14, 2010, 12:40 PM CDT for Hickman County, Humphreys County, Perry County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2010, 12:40 PM CDT (17:40 UTC)
- Expired
- May 14, 2010, 1:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Humphreys County, TN, Perry County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 11:34 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2636 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 11:51 AM CDT, 49 minutes earlier.
Area forecast discussion, May 14, 11:51 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1151 AM CDT FRI MAY 14 2010 .UPDATE... REISSUED ZONES AS A SVR TSTM WATCH IS NOW IN EFFECT UNTIL 7 PM CDT. I ALSO INCREASE HIGH TEMPS MAINLY EASTERN HALF...AHEAD OF DEVELOPING CONVECTION. STILL VERY UNSTABLE. ISOL/SCT SEVERE DEVELOPMENT EXPECTED TO CONTINUE THIS AFTERNOON. LARGE HAIL AND STRAIGHT LINE WIND DAMAGE IS THE PREVAILING THREAT. && .PREV DISCUSSION... /ISSUED 940 AM CDT FRI MAY 14 2010/ MESOSCALE UPDATE...MORNING SOUNDING FROM OHX SHOWS A HIGHLY UNSTABLE ENVIRONMENT IN PLACE AHEAD OF A COLD FRONT SLOWLY MOVING INTO THE MID STATE. LIFTED INDEX IS -9.6, WITH A CAPE OF 3343 K/KG. K-INDEX IS THROUGH THE ROOF AT 44, TOTALS INDEX IS 59, AND SWEAT INDEX IS 438. THESE ARE ALL REMARKABLY HIGH INDICATORS. THE ONE INHIBITOR IN PLACE IS AN INVERSION JUST ABOVE 700 MB. HOWEVER, WE'RE WARM ENOUGH ALREADY AT THE SURFACE TO BUST THROUGH THE CAP. COMBINE THIS WITH THE ADDITIONAL LIFT PROVIDED BY THE FRONT, AND SEVERE STORMS REMAIN POSSIBLE ACROSS THE MID STATE. THE SPC DOES HAVE ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK TODAY, SO THE SITUATION DOES WARRANT MONITORING, ESPECIALLY AS SURFACE TEMPERATURES CONTINUE TO WARM. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 14, 5:36 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 536 AM CDT FRI MAY 14 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-151045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 536 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH ACROSS THE MID STATE TODAY AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE... WITH DAMAGING WIND GUSTS...LARGE HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT THAT PASSES THROUGH TODAY...WILL BECOME STATIONARY NEAR THE ALABAMA BORDER ON SATURDAY...THEN BEGIN MOVING NORTH AS A WARM FRONT BY SUNDAY. ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON SATURDAY...WITH DAMAGING WIND GUSTS...LARGE HAIL...AND HEAVY DOWNPOURS. IN ADDITION TO THE SEVERE WEATHER POSSIBLE ON SATURDAY...MIDDLE TENNESSEE IS EXPECTED TO RECEIVE BETWEEN TWO AND THREE INCHES OF RAINFALL THIS WEEKEND AND INTO MONDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLOOD PROBLEMS MAY DEVELOP AS THE WEEKEND PROGRESSES... ESPECIALLY IN AREAS WHERE HEAVY THUNDERSTORM RAINS REPEATEDLY OCCUR. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, May 14, 11:33 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 AM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 4 SE CLARKSVILLE 36.52N 87.30W
05/14/2010 E1.50 INCH MONTGOMERY TN TRAINED SPOTTER
SPOTTER REPORTED 1 1/2 INCH HAIL JUST SE OF CLARKSVILLE.
&&
JLMLocal storm report, May 14, 11:59 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 AM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL 7 ESE CLARKSVILLE 36.52N 87.23W
05/14/2010 E2.00 INCH MONTGOMERY TN PUBLIC
PUBLIC REPORTED EGG SIZE HAIL AT THE WALMART IN SANGO.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 43 min |
| May 14, 10:50 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 25 min |
| May 14, 11:12 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| May 14, 11:36 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 24 min |
| May 14, 11:47 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 28 min |
| May 14, 11:58 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 32 min |
| May 14, 12:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 61 min |
| May 14, 12:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 44 min |
| May 14, 12:31 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 44 min |
| May 14, 12:42 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 33 min |
| May 14, 12:56 PM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| May 14, 1:00 PM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
| May 14, 1:07 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale, Wilson | 38 min |
| May 14, 1:09 PM CDT | Flash Flood Watch | OHX | Benton, Cheatham, Clay, Davidson, DeKalb, Dickson and 22 more | 6 hr |
| May 14, 1:13 PM CDT | Flash Flood Warning | OHX | Perry | 3 hr |
| May 14, 1:18 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner | 3 hr |
| May 14, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 42 min |
| May 14, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Perry | 40 min |
| May 14, 1:30 PM CDT | Flash Flood Warning | OHX | Macon, Trousdale | 3 hr |
| May 14, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 48 min |
| May 14, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 47 min |
| May 14, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 30 min |
| May 14, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 24 min |
| May 14, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Pickett and 1 more | 43 min |
| May 14, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Maury, Williamson | 32 min |
| May 14, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith, Trousdale, Wilson | 29 min |
| May 14, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 32 min |
| May 14, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson, Wilson | 32 min |
| May 14, 3:14 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Pickett | 3 hr |
| May 14, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 30 min |
| May 14, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 28 min |
| May 14, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 25 min |
| May 14, 3:35 PM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 3 hr |
| May 14, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 18 min |
| May 14, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
| May 14, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 26 min |
| May 14, 4:06 PM CDT | Flash Flood Warning | OHX | Cumberland | 3 hr |
| May 14, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 50 min |
| May 14, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.